Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 53, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 25, 2010, 5:21 PM CDT for 5 counties in Minnesota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2010, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 25, 2010, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Kandiyohi County, MN, McLeod County, MN, Meeker County, MN, Renville County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 74 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
991
WUUS53 KMPX 252221
SVRMPX
MNC067-085-093-129-143-252315-
/O.NEW.KMPX.SV.W.0053.100625T2221Z-100625T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
521 PM CDT FRI JUN 25 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
MEEKER COUNTY IN CENTRAL MINNESOTA...
MCLEOD COUNTY IN CENTRAL MINNESOTA...
NORTHEASTERN RENVILLE COUNTY IN CENTRAL MINNESOTA...
CENTRAL SIBLEY COUNTY IN CENTRAL MINNESOTA...
* UNTIL 615 PM CDT
* AT 517 PM CDT...RADAR INDICATED SEVERE THUNDERSTORMS...CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES SOUTHWEST OF LAKESIDE...OR ABOUT 10 MILES SOUTHEAST OF
OLIVIA. THE STORMS WERE MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...
LITCHFIELD...
HUTCHINSON...
COSMOS...
GROVE CITY...
MANANNAH...
CORVUSO...
LAKESIDE...
CEDAR MILLS...
STEWART...
WATKINS...
DARWIN...
WINTHROP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING
FOR SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN.
&&
LAT...LON 4532 9439 4527 9438 4527 9428 4498 9426
4497 9403 4446 9401 4446 9448 4474 9449
4476 9478 4501 9483 4518 9488 4520 9476
4532 9477
TIME...MOT...LOC 2219Z 271DEG 30KT 4471 9480
WIND...HAIL 60MPH 1.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:37 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 25, 3:37 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 PM CDT FRI JUN 25 2010 .DISCUSSION... CONCERNS REVOLVE AROUND THE SEVERE THREAT BOTH THIS EVENING AND AGAIN SATURDAY EVENING. STORMS ARE STARTING TO FIRE NORTH OF THE STRONG CAPE/MULI GRADIENT OVER EASTERN SD AND WEST CENTRAL MN...AND NEAR THE EDGE OF +12 700 MB TEMP. STRONG WARM ADVECTION AND MOISTURE TRANSPORT INTO THIS BOUNDARY AND GRADIENT WILL EVENTUALLY DEVELOP AN MCS TRACKING ESE ACROSS MAINLY SOUTHERN MN, EARLY ON...SUPER CELLS LIKELY IN THE AREA OF STRONG PRESS FALLS CO-LOCATED WITH THE VERY UNSTABLE REGIME IN SW MN AND EASTERN SD. THOUGHT ABOUT A FLASH FLOOD WATCH FOR PARTS OF THE SOUTH BUT THE COMPLEX SHOULD MOVE ALONG QUICKLY BUT CERTAINLY WITH THE POSSIBILITY OF 2+ INCH LOCALIZED RAIN. MAY NEED SOME FLOOD STATEMENTS THOUGH. THERE ARE STILL SOME DIFFERENCES IN THE GUIDANCE TRENDS FOR LATER SATURDAY AND SATURDAY NIGHT. WONDER IF THE GFS IS A LITTLE ROBUST WITH THE SUB 1000 MB LOW MOVING/DEVELOPING INTO THE AREA. PREFER MORE OF A NAM /SREF SOLUTION WITH A BOUNDARY AND WEAKER LOW OVER SOUTHERN MN. WILL DEPEND AGAIN ON HOW FAR SOUTH ANY OUTFLOWS END UP TONIGHT. THE UPPER JET MAY ALLOW MORE OF PROLONGED RIGHT ENTRANCE REGION OVER THE AREA SATURDAY NIGHT...WHICH COULD BE A RISK FOR HEAVY RAIN. HAVE ALSO OUTLINED AN AREA OF SEVERE OVER SOUTHERN MN LATE SATURDAY AFTERNOON AND EVENING. THE SYSTEM APPEARS TO BE ON TRACK TO EXIT THE AREA ON SUNDAY. THE BUILDING UPPER RIDGE STILL LOOKS TO GIVE US DRY WEATHER FOR MOST OF NEXT WEEK. THE NAEFS METEOGRAMS AND GEFS POP FIELDS SHOW A DECENT DRY PERIOD AS WELL. && .AVIATION.../18Z TAF ISSUANCE/ WARM FRONT SEEMS TO BE DRAPED FROM EC SD ACROSS SRN MN... THROUGH THERE IS SOME INDICATION OF BOUNDARY ALSO ACROSS CENTRAL MN PER SPC MESOANALYSIS. SHOWERS GENERALLY ALONG AND NORTH/EAST OF COOLER MID LEVEL TEMPS. FOR AVIATION PURPOSES...LOOKS LIKE SHOWERS WILL CONTINUE FROM AXN/STC INTO WISC INTO MID AFTERNOON WITH A FEW ISOLATED STORMS...THEN MUCH BETTER CHANCE OF THUNDER THROUGH MID EVENING...TAPERING OFF FROM WEST TO EAST. RESIDUAL MOISTURE AND LIGHT WINDS COULD BRING SOME MVFR CIGS AND VSBYS SATURDAY MORNING... ESPECIALLY TO CENTRAL MN INTO WISC SITES. KMSP...THERE IS A SMALL CHANCE OF THUNDER THE NEXT FEW HOURS BUT PROBABILITY IS MUCH LOWER THAN LATE AFTERNOON INTO THE EVENING. VCSH SHOULD SUFFICE FOR NOW IN WARM ADVECTION ZONE. AS FOR STRONG WIND POTENTIAL IN STORMS LATE THIS AFTERNOON AND EVENING...REMOVED MENTION OF G45 MAINLY BECAUSE BEST CHANCE OF STRONG WIND SEEMS TO BE LINING UP A LITTLE FARTHER SOUTH. MVFR CIGS/VSBYS POSSIBLE LATE TONIGHT WITH LIGHT WINDS IN WAKE OF PRECIP. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/TDK
Hazardous weather outlook, Jun 25, 2:08 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 208 PM CDT FRI JUN 25 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 208 PM CDT FRI JUN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA DURING THE LATE AFTERNOON AND TONIGHT. THE BEST CHANCE FOR TORNADOES WILL BE IN WEST CENTRAL AND SOUTHERN MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS THE ENTIRE AREA. HEAVY RAINFALL IS ALSO ANTICIPATED. A WARM FRONT EXTENDING FROM SOUTH DAKOTA INTO SOUTHERN MINNESOTA WILL THE FOCUS FOR THE MOST SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONT IS EXPECTED TO LINGER IN THE AREA ON SATURDAY...WITH THUNDERSTORM REDEVELOPMENT ANTICIPATED ON SATURDAY AFTERNOON AND EVENING. ANOTHER ROUND OF SEVERE STORMS IS EXPECTED...WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY ON SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING AND AGAIN ON SATURDAY.
In the hours before
Local storm report, Jun 25, 4:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 6 W BIG LAKE 45.34N 93.87W
06/25/2010 M0.25 INCH WRIGHT MN AMATEUR RADIO
&&
CECLocal storm report, Jun 25, 4:59 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
459 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 2 S CLARA CITY 44.93N 95.37W
06/25/2010 M2.00 INCH CHIPPEWA MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 25, 5:00 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 2 W PRINSBURG 44.94N 95.23W
06/25/2010 M1.50 INCH KANDIYOHI MN TRAINED SPOTTER
&&
CARLYONLocal storm report, Jun 25, 5:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
509 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 5 W ELK RIVER 45.33N 93.67W
06/25/2010 M0.50 INCH SHERBURNE MN TRAINED SPOTTER
&&
CECLocal storm report, Jun 25, 5:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
514 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL ELK RIVER 45.33N 93.57W
06/25/2010 M1.00 INCH SHERBURNE MN TRAINED SPOTTER
&&
CECLocal storm report, Jun 25, 5:16 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
516 PM CDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL ELK RIVER 45.33N 93.57W
06/25/2010 M1.00 INCH SHERBURNE MN TRAINED SPOTTER
MULTIPLE REPORTS OF 1 INCH HAIL IN ELK RIVER
&&
CECThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:07 AM CDT | Special Weather Statement | MPX | Douglas, Morrison, Todd | 68 min |
| Jun 25, 6:45 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens | 60 min |
| Jun 25, 8:39 AM CDT | Special Weather Statement | MPX | Stevens | 51 min |
| Jun 25, 9:25 AM CDT | Special Weather Statement | MPX | Chippewa, Swift | 65 min |
| Jun 25, 9:36 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 39 min |
| Jun 25, 11:00 AM CDT | Special Weather Statement | MPX | Redwood, Renville | 60 min |
| Jun 25, 11:04 AM CDT | Special Weather Statement | MPX | Kanabec | 56 min |
| Jun 25, 11:07 AM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville, Sibley | 53 min |
| Jun 25, 12:35 PM CDT | Special Weather Statement | MPX | Le Sueur, Nicollet | 55 min |
| Jun 25, 3:12 PM CDT | Special Weather Statement | MPX | Chippewa, Kandiyohi, Lac qui Parle, Meeker, Pope, Redwood and 4 more | 63 min |
| Jun 25, 3:31 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Pope, Stearns, Swift | 59 min |
| Jun 25, 3:35 PM CDT | Tornado Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 55 min |
| Jun 25, 3:51 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Swift | 54 min |
| Jun 25, 4:05 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne, Stearns, Wright | 55 min |
| Jun 25, 4:33 PM CDT | Tornado Warning | MPX | Chippewa, Kandiyohi | 57 min |
| Jun 25, 4:41 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 49 min |
| Jun 25, 4:56 PM CDT | Tornado Warning | MPX | Chippewa, Renville | 49 min |
| Jun 25, 5:00 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Hennepin, Isanti, Sherburne, Stearns and 1 more | 60 min |
| Jun 25, 5:03 PM CDT | Tornado Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley, Yellow Medicine | 27 min |
| Jun 25, 5:04 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 33 min |
| Jun 25, 5:08 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Ramsey, Wright | 67 min |
| Jun 25, 5:31 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Renville, Stearns, Swift | 59 min |
| Jun 25, 5:33 PM CDT | Tornado Warning | MPX | Brown, Nicollet, Redwood, Renville, Sibley | 42 min |
| Jun 25, 5:37 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Redwood, Renville, Sibley, Yellow Medicine | 53 min |
| Jun 25, 5:51 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Dakota, Hennepin, Ramsey, Washington | 54 min |
| Jun 25, 5:59 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Sherburne, Wright | 42 min |
| Jun 25, 6:05 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet, Watonwan | 55 min |
| Jun 25, 6:08 PM CDT | Tornado Warning | MPX | Blue Earth, Brown, Nicollet, Sibley | 52 min |
| Jun 25, 6:12 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 63 min |
| Jun 25, 6:24 PM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 3 hr |
| Jun 25, 6:28 PM CDT | Tornado Warning | MPX | Blue Earth, Brown, Nicollet | 47 min |
| Jun 25, 6:30 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Hennepin, Ramsey | 60 min |
| Jun 25, 6:34 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 56 min |
| Jun 25, 6:51 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin | 24 min |
| Jun 25, 6:52 PM CDT | Tornado Warning | MPX | Blue Earth, Le Sueur, Nicollet | 53 min |
| Jun 25, 6:54 PM CDT | Tornado Warning | MPX | Brown, Redwood | 51 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.